Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 66, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 25, 2006, 12:44 PM MST for Cochise County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2006, 12:44 PM MST (19:44 UTC)
- Expired
- Jul 25, 2006, 1:30 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 111 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1548 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 251945
SVRTWC
AZC003-252030-
/O.NEW.KTWC.SV.W.0066.060725T1944Z-060725T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1244 PM MST TUE JUL 25 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA
* UNTIL 130 PM MST
* AT 1236 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTH OF RUCKER CANYON...OR ABOUT 38 MILES SOUTHEAST OF WILLCOX.
THIS STORM WAS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHWEST OF RUCKER CANYON BY 130 PM MST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DANGEROUS
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3183 10923 3200 10932 3202 10979 3145 10966
3145 10958
$$
EVANS
WEATHER.GOV/TUCSON2 follow-up statements
000
WWUS55 KTWC 252010
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
110 PM MST TUE JUL 25 2006
AZC003-252030-
/O.CON.KTWC.SV.W.0066.000000T0000Z-060725T2030Z/
COCHISE AZ-
110 PM MST TUE JUL 25 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM MST
FOR CENTRAL COCHISE COUNTY...
AT 101 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF RUCKER CANYON...OR ABOUT 36 MILES
SOUTHEAST OF WILLCOX. THIS STORM WAS NEARLY STATIONARY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN COCHISE COUNTY AT 120 PM MST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3183 10923 3200 10932 3202 10979 3145 10966
3145 10958
$$
EVANS
WEATHER.GOV/TUCSON000
WWUS55 KTWC 252024
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
121 PM MST TUE JUL 25 2006
AZC003-252031-
/O.EXP.KTWC.SV.W.0066.000000T0000Z-060725T2030Z/
COCHISE AZ-
121 PM MST TUE JUL 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COCHISE COUNTY EXPIRES
AT 130 PM MST...
THE THUNDERSTORM WHICH PROMPTED THIS WARNING HAS REDUCED IN
INTENSITY. THEREFORE...THE WARNING WILL EXPIRE AT 130 PM. A FLASH
FLOOD WARING REMAINS IN EFFECT WITH HEAVY RAIN PRODUCING SIGNIFICANT
RUNOFF TO CAUSE FLOODING.
DO NOT DRIVE THROUGH WATER ON THE ROADWAYS.
LAT...LON 3183 10923 3200 10932 3202 10979 3145 10966
3145 10958
$$
EVANS
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 9:14 AM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 25, 9:14 AM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 914 AM MST TUE JUL 25 2006 .SYNOPSIS...A SERIES OF DISTURBANCES WILL ROTATE AROUND THE HIGH PRESSURE SYSTEM FROM THE NORTHEAST...RESULTING IN PERIODS OF CLOUDINESS AND SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. IN ADDITION...DEEPER TROPICAL MOISTURE WILL FURTHER INCREASE THE CHANCE OF THUNDERSTORMS BY MID WEEK. && .DISCUSSION...WATER VAPOR IMAGERY SHOWS THE UPPER HIGH POSITIONED OVER NORTHERN ARIZONA AND SOUTHERN UTAH. WEAK IMPULSES ROTATING AROUND THE SOUTHERN FLANK OF THE HIGH ARE HELPING TO TRIGGER ISOLATED SHOWERS AND THUNDERSTORMS OVER CENTRAL ARIZONA JUST NORTH OF THE PHOENIX AREA. THE AIRMASS IS DEFINITELY MOISTENING WITH THE 12Z KTUS SOUNDING GOING FROM 1.26 INCHES OF PRECIPITABLE WATER YESTERDAY MORNING TO 1.46 INCHES THIS MORNING. THE KTUS SOUNDING IS NOT AVAILABLE IN AWIPS THIS MORNING SO MAKING MODIFICATIONS NOT READILY AVAILABLE. LOOKING AT THE SOUNDING FROM SPCS HOMEPAGE SHOWS EXPECTED CAPE VALUES THIS AFTERNOON RANGING FROM AROUND 1600 TO 2700 J/KG DEPENDING ON THE METHOD USED TO LIFT THE PARCEL. WE SHOULD SEE MUCH MORE ACTIVITY TODAY COMPARED TO YESTERDAY SINCE WE ARE WETTER AT THE SURFACE AND THE CAP THAT WAS PRESENT ON YESTERDAYS SOUNDING AT ABOUT 450MB IS NO LONGER THERE. THE AIRMASS OVER ARIZONA WILL CONTINUE TO MOISTEN CONSIDERABLY DURING THE NEXT 24 TO 36 HOURS WITH THE LAST SEVERAL OBSERVATIONS FROM YUMA DEFINITELY SHOWING A STRONG GULF SURGE. LOOKING AT THE YUMA OBSERVATIONS FROM EARLIER THIS MORNING INDICATES THAT THE WINDS WERE CALM AT 1 AM...BUT HAVE STEADILY INCREASED OVERNIGHT AND THIS MORNING WITH THE LAST OBSERVATION SHOWING A SSE WIND AT 19 KNOTS. THE PREVIOUS OBSERVATION HAD A SSE WIND OF 27 KNOTS GUSTING TO 34 KNOTS. YUMAS DEWPOINT IS CURRENTLY AT 76 DEGREES. FARTHER EAST OVER MY FORECAST AREA DEWPOINT TEMPS AS OF 15Z (8 AM MST)...WERE RANGING FROM THE LOWER 50S TO THE LOWER 60S...BUT MOST LOCATIONS WERE IN THE 60S. THESE VALUES ARE 7 TO 11 DEGREES WARMER/WETTER THAN THIS TIME YESTERDAY. THE POP GRIDS I INHERITED HAVE SCATTERED POPS DURING THE AFTERNOON AND EVENING...BUT SLIGHTLY BETTER CHANCES DURING THE EVENING HOURS TODAY. THIS STILL LOOKS REASONABLE...SO NO CHANGES EXPECTED AT THIS TIME. FORECASTED HIGH TEMPERATURES FOR THIS AFTERNOON SEEM TO BE ON TRACK...BUT WILL CONTINUE TO MONITOR OBS AND MAKE ADJUSTMENTS ACCORDINGLY. && .PREV DISCUSSION...STILL ON THE DRY SIDE IN LOWER LEVELS ACROSS MUCH OF SOUTHEAST ARIZONA. DEEPER MOISTURE TO OUR NORTH AND SOUTH. A DEEPER SURGE IS EXPECTED UP THE GULF OF CALIFORNIA AS THE REMAINS OF A TROPICAL SYSTEM HELPS SHEPHERD A MORE SOUTHERLY FLOW...WITH INPUT FROM FREQUENT LARGE THUNDERSTORM COMPLEX OUTFLOWS FROM SOUTHERN SONORA. A FAIRLY SIGNIFICANT UPPER LEVEL DIFFLUENT PATTERN IS EXPECTED TO SET UP OVER MUCH OF THE AREA WITH THE REMNANT LOW COMING UP THE BAJA COAST...AS WELL AS A DECENT SHEAR PATTERN WITH MORE SOUTHERLY LOW LEVELS AND EASTERLY COMPONENT TO MID LEVELS. ALL TOGETHER IT SHOULD MEAN A STRONG UPSWING IN THUNDERSTORM ACTIVITY ACROSS SOUTHEAST ARIZONA BY TONIGHT INTO WEDNESDAY AND THURSDAY. IN ADDITION...AS THE DRY AIR MIXES OUT AND REMAINING POCKETS ENTRAIN INTO MOISTER AIR...SOME THUNDERSTORMS MAY BEAR CLOSE SCRUTINY THIS AFTERNOON. BY LATE WEDNESDAY INTO THURSDAY...WET MICROBURSTS AND HEAVY RAIN MAY BECOME A CONCERN AS WE MOISTEN UP QUITE A BIT. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && MOLLERE WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:16 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 44 min |
| Jul 25, 12:38 PM MST | Flash Flood Warning | TWC | Cochise | 67 min |
| Jul 25, 1:16 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 29 min |
| Jul 25, 1:45 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 30 min |
| Jul 25, 2:18 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 57 min |
| Jul 25, 2:54 PM MST | Flash Flood Warning | TWC | Santa Cruz | 66 min |
| Jul 25, 3:16 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 44 min |
| Jul 25, 3:25 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 65 min |
| Jul 25, 3:39 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 66 min |
| Jul 25, 4:04 PM MST | Flash Flood Warning | TWC | Cochise | 26 min |
| Jul 25, 4:15 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 45 min |
| Jul 25, 4:37 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 25, 4:47 PM MST | Flash Flood Warning | TWC | Santa Cruz | 73 min |
| Jul 25, 4:47 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 30 min |
| Jul 25, 4:55 PM MST | Dust Storm Warning | TWC | 49 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.